Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 265, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Sep 4, 2008, 9:53 PM CDT for Osage County, Missouri. It took effect at Sep 4, 2008, 10:34 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2008, 9:53 PM CDT (02:53 UTC)
- In effect from
- Sep 4, 2008, 10:34 PM CDT
- Expired
- Sep 5, 2008, 9:12 AM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KLSX 050254
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
953 PM CDT THU SEP 04 2008
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS FLOOD WARNING IS A RESULT OF THE PAST 24 HOUR EXCESSIVE
RAINFALL EVENT...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP
STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-060253-
/O.NEW.KLSX.FL.W.0265.080905T0334Z-080906T0831Z/
/WPHM7.1.ER.080905T0334Z.080905T0600Z.080905T0831Z.NO/
953 PM CDT THU SEP 04 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MARIES RIVER NEAR WESTPHALIA.
* UNTIL LATE FRIDAY NIGHT.
* AT 9:00 PM THURSDAY THE STAGE WAS 9.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 10.8 FEET LATER TONIGHT
AND FALL BELOW FLOOD STAGE ON FRIDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/05 09/06 09/07 09/08 09/09
MARIES RIVER
WESTPHALIA 10 9.5 8.9 3.2 1.9 1.5 1.51 follow-up statement
000
WGUS83 KLSX 051412
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 AM CDT FRI SEP 05 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
MISSOURI...
MARIES RIVER NEAR WESTPHALIA AFFECTING OSAGE COUNTY
.THIS IS THE LAST STATEMENT THAT WILL BE ISSUED REGARDING THIS WARNING EVENT...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
MOC151-051441-
/O.CAN.KLSX.FL.W.0265.000000T0000Z-080906T0831Z/
/WPHM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
911 AM CDT FRI SEP 05 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MARIES RIVER NEAR WESTPHALIA.
* AT 8:00 AM FRIDAY THE STAGE WAS 5.1 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 9.9 FEET. THE
RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 09/06 09/07 09/08 09/09 09/10
MARIES RIVER
WESTPHALIA 10 5.1 3.2 1.9 1.5 1.5What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:24 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 4, 6:24 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 624 PM CDT THU SEP 4 2008 .DISCUSSION... /150 PM CDT THU SEP 4 2008/ GUSTAVS EXTRATROPICAL LOW WILL CONTINUE TO ACCELERATE NORTHEAST AWAY FROM THE AREA THIS EVENING WITH ISO RAIN SHOWERS COMING TO AN END FROM WEST TO EAST. WILL BE CLEARING THE REMAINDER OF THE FLASH FLOOD WATCH SHORTLY AS HEAVY RAINFALL IS OVER. CLOUDS WILL BE SLOW TO CLEAR TONIGHT AND TOMORROW MORNING AS A WET BOUNDARY LAYER AND CYCLONIC FLOW WILL LIKELY MAINTAIN A DECK OF STRATUS. MODEL GUIDANCE SUGGESTS THAT THE SOUTHEAST ZONES WILL BE THE LAST TO CLEAR OUT FRIDAY AFTERNOON. WEAK COLD ADVECTION AND CLOUD COVER SHOULD PUT A SERIOUS DENT INTO TEMPERATURES WITH HIGHS IN THE LOWER AND MIDDLE 70S EXPECTED...NEAR THE MET GUIDANCE. NEXT SHORTWAVE DISTURBANCE BEGINS TO AFFECT THE REGION FRIDAY NIGHT AS CLOUD COVER INCREASES FROM THE WEST. STILL INCLINED TO KEEP THE WEEKEND DRY...GIVEN LACK OF ANY DECENT FORCING AND DRIER ATMOSPHERE THAT WILL MOVE INTO THE REGION IN THE WAKE OF GUSTAV. TEMPERATURE FORECAST IS A CLOSE REFLECTION OF MET GUIDANCE. EXTENDED... BEST CHANCE OF MEASURABLE RAINFALL WILL ARRIVE SUNDAY NIGHT/MONDAY AS A STRONGER SHORTWAVE WILL SEND A COLD FRONT THROUGH THE FORECAST AREA. HAVE MAINTAINED CHANCE POPS...AND ONLY TWEAKED TEMPERATURES SLIGHTLY TO ACCOUNT FOR FRONTAL POSITION ON MONDAY. HIGH PRESSURE WILL SLIDE ACROSS THE AREA TUESDAY AND WEDNESDAY BEFORE ANOTHER FRONTAL BOUNDARY APPROACHES THE REGION LATE NEXT WEEK. I BUMPED TEMPERATURES UP A FEW DEGREES WEDNESDAY AND THURSDAY AS FLOW VEERS FROM EAST TO SOUTH. CVKING && .AVIATION... /615 PM CDT THU SEP 4 2008/ FOR THE 00Z TAFS...WIDESPREAD IFR CONDITIONS ARE EXPECTED TO PERSIST DURING THE NIGHT...WITH ONLY TEMPORARY MVFR AT SOME SITES BEFORE MIDNIGHT. MVFR/IFR VISBYS TONIGHT ARE STILL UNCERTAIN. VISBYS HAVE IMPROVED BEHIND THE FRONT. UNCERTAIN HOW LONG VFR VISBYS WILL LAST AS TEMPS BEGIN TO DROP OFF. VISBYS MAY STAY VFR DURING THE NIGHT AS DRIER AIR IS ADVECTED INTO THE REGION. REGARDLESS OF VISBYS...EXPECT IFR CIGS TO DEVELOP/PERSIST THROUGHOUT MUCH OF THE NIGHT. CIGS SHUD IMPROVE TO VFR BY MID MORNING AT UIN AND COU AND AROUND NOON AT STL AND SUS. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 4, 3:15 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 315 PM CDT THU SEP 4 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 315 PM CDT THU SEP 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT RUNOFF FROM THE RAINFALL THAT OCCURRED OVER THE LAST 24 HOURS WILL CONTINUE TO FLOW INTO SMALL STREAMS...CREEKS AND RIVERS. THIS MAY CAUSE LOCALIZED MINOR FLOODING THROUGH THIS EVENING. PATCHY FOG AND DRIZZLE MAY CAUSE THE VISIBILITY TO DROP BELOW ONE MILE IN LOW LYING AREAS...SUCH AS RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT MOVES ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY STORM TOTAL RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Sep 4, 5:22 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT THU SEP 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN ST. CLAIR 38.35N 90.98W
09/04/2008 M2.80 INCH FRANKLIN MO TRAINED SPOTTER
THE RAIN FELL BETWEEN 8PM WEDNESDAY TO 445PM TODAY.
&&
EVENT NUMBER LSX0800990
DYELocal storm report, Sep 4, 5:23 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT THU SEP 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0522 PM HEAVY RAIN BETHALTO 38.90N 90.05W
09/04/2008 M4.00 INCH MADISON IL TRAINED SPOTTER
THE RAIN FELL FROM 2AM TO 515PM TODAY.
&&
EVENT NUMBER LSX0800991
DYELocal storm report, Sep 4, 5:39 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT THU SEP 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0538 PM HEAVY RAIN WILDWOOD 38.58N 90.66W
09/04/2008 M2.96 INCH ST. LOUIS MO TRAINED SPOTTER
RAINFALL TOTAL SINCE 1201AM TODAY
&&
EVENT NUMBER LSX0800992
DYELocal storm report, Sep 4, 6:28 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT THU SEP 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN 3 ESE HILLSBORO 38.22N 90.52W
09/04/2008 M4.14 INCH JEFFERSON MO TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER LSX0800993
DYELocal storm report, Sep 4, 6:37 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT THU SEP 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0636 PM HEAVY RAIN ST. PETERS 38.78N 90.61W
09/04/2008 M2.82 INCH ST. CHARLES MO TRAINED SPOTTER
STORM TOTAL
&&
EVENT NUMBER LSX0800994
DYELocal storm report, Sep 4, 6:39 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT THU SEP 04 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0637 PM HEAVY RAIN GODFREY 38.97N 90.19W
09/04/2008 M2.30 INCH MADISON IL TRAINED SPOTTER
RAIN FELL FROM NOON WEDNESDAY TO 6PM TODAY.
&&
EVENT NUMBER LSX0800995
DYEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:29 PM CDT | River Flood Warning | LSX | Reynolds | 13 hr |
| Sep 5, 8:16 AM CDT | River Flood Warning | LSX | Crawford | 12 hr |
| Sep 5, 12:19 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 22 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.